This seems like something very complicated. Perhaps it is something to do with your medication. Only your doctor can answer that, though. Maybe it is some sort of bad reaction? I've had those moments where everything suddenly seems to come to bright vivid life vs. everything seeming dull, but it only lasts for maybe a day after depression. I remember when I first came out of the first depression when I was a teen, and how suddenly everything was just so amazing with bright colors that I had never noticed before. But this sounds different, like your dropping in and out.
I would think anti-psychotics are supposed to help you keep everything in order and not cause you to see things. That is only my impression, though, I have no idea. I'm glad you're going to see your doctor today. It certainly sounds like you need it, and I hope they can help.
Let us know how it goes. I hope you feel better soon.
nice to see you back
I agree with the advice you have been given and I'm glad ur seeing you're doc today..and hope he can make necessary adjustments and help you..as these symptoms must be very worrisome for you.
I know u need to take a very lower than normal dose of meds but to me it does appear that ur on many.
thank you both
I'm just back from my pdoc. He said it's a temporary disorientation and may be from drug interactions. It's not the antipsychotics like Xila31 said, it could be he said due to the xanax a major tranquilizer which can interact with the Ap's, so we shall lift it and see. Am only fearing the anxiety back. it's only 0.375mg but could be effective.
Sounds more like the cognitive symptoms of schizophrenia if you can't literally understand things but if you have trouble perceiving things then it might be psychosis. I agree only a psychiatrist could understand it but have they discussed what the antipsychotics are for, whether as mood stabilizers or to treat bipolar with psychotic features or schizoaffective. They need to explain what the antipsychotics are for and definitely adjust them to one antipsychotic at a working clinical dose. It sounds doubtful that its a medication side effect but you could discuss this with them as well but think about when it first started and if over time its gotten better or worse.
Today i can't be better. good for me.
That is due to stopping the benzo (xanax) cold turkey. I took xanax for 7 continuous years without one single interruption. Usually benzos are addictive and one should be cautious during withdrawal. It seems because my dose was already small 0.375mg/day only (0.125 at noon + 0.25 at night) so it was easy for me, or perhaps the stablon (SSRE) already compensated because one advantage of the stablon is that it hides or reduces the benzo and because of that they say it helps during benzo withdrawal or perhaps that the seroquel compensated also. so strangely enough never felt during the day that i stopped it on the contrary felt lighter.
perhaps my perception of reality was affected due to the benzo. usually pdocs recommend it for one month only not 7 years, it does according to wikipedia cognitive impairement so could be the cause of what i have been through yesterday. I was going mad.
thanks for your support
Have you had your thyroid checked out? hypothyroidism can mimic many psychological disorders, and the psychological medication can mask the symptoms but the damage is continued to the thyroid if not properly treated.
no never checked my thyroid. should i check it. actually my father asked one of the pdocs one day, he replied no need because i had racing thoughts too and my mania was caused by antidepressants.
these are all signs of hypothyroidism. If I were you, I would insist, and if they won't then seek another dr. If it is hypothyroidism, the antidepressants will mask those symptoms, but the damage is still being done. This is what happened to me.
Antidepressants are an easy bandage for the drs to hide the real problem. That is one reason why I hate them. There are many people in mental assylums because of the drs not checking. Hypothyroidism causes so many mental problems, so get that checked to rule it out.
Really Thank you for your concern.
I followed your advise and I went today and made a blood test testingfor the 1st time in my life, the doctor there said TsH, T3 i can't remember they were 3 tests for the thyroid but the results won't appear until next monday evening they said. If this proved right then i will become very astonished, because i know some drs ask for the test for ADHD say, but i can't imagine it shows psychiatric symptoms.
>>Hypothyroidism causes so many mental problems
do you mean showing similr symptoms, or really causing mental problems, because how come the thyroid affects another organ the brain?
anyway many thanks because you persuade me to do the blood test, in fact this is the 1st time i do a blood test in my life and am 26 years old. Afraid from the needle. I should have asked them to check me for diabetes and liver enzymes, but i didn't; fearing that they will find something for sure. i rather live in darkness than facing my problem because i have no other solution
Problems with thyroid can cause a lot of problems in the body. I think the thyroid makes hormones or things that keep you balanced. Having thyroid trouble makes you tired, gain or lose weight, makes you feel sick all the time, all kinds of problems. I don't know them all, but I think it is really important to keeping your body in balance. I actually knew a lady once who had so much trouble with her thyroid she actually became disabled, but it took them years to realize it was her thyroid. I thought was crazy, but I'm glad you got tested and someone thought of it.
Perfect timing on your question as I've been wondering the same thing. I remember things that never happened, hallucinate on a petty regular basis - was staring into the eyes of a boy standing by my bed last night that I knew wasn't really there. I also have instances where colors are extremely vibrant, or everything around me is clear and crisp, or my vision is one of looking down a long tunnel.
Thyroid issues would have never crossed my mind - and there is thyroid problem in my family...with members that i strongly believe have undiagnosed Bipolar Disorder.
I'm hesitant to ask my doctor about it only because I don't want to have to take one more med....or find out yet one more thing is wrong with me. So i guess for now, that means i live with the dementia.
Hi, I am glad you went and got that checked. To at least rule it out. This will prove whether it is psychological or physiological.
I have had such a hard time, because of misdiagnosis(depression), it caused damage to the other glands, as they were trying to compensate for the thyroid. I just hate to see other people misdiagnosed because the dr is to lazy or doesn't care enough to at least rule it out first. If I had been properly diagnosed, I would not have had such a horrid health issue.
It causes problems with your mental status, and these can be varying in different people, due to the severity of the disease. Usually, not always, if a person is having mental problems they are not aware of it. See, Before I was diagnosed with hypothyroidism I kept thinking, I'm losing my mind. whereas, most people that are losing their mind, are not aware of it.
IN answer to your question about mental problems, I said up in my first post that it can mimic psychological problems. It makes you think you are going insane, but it is actually your hormones out of balance.
IF it is your thyroid, this can be addressed with medication for hypothyroidism.
--------------- I want to repeat this statement from what I said above. -----------------
Antidepressants are an easy bandage for the drs to hide the real problem. That is one reason why I hate them(antidepressants). There are many people in mental assylums because of the drs not checking. Hypothyroidism causes so many mental problems, so get that checked to rule it out.